MAUDE Adverse Event Report: MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOU

MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOU
Model Number DM0010FAA
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Codes Perforation (2001); Unspecified Tissue Injury (4559)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during craniotomy the perforator failed to stop once it perforated the skull and caused soft tissue damage to the brain.It was reported that the procedure was completed with backup product and there was no procedure delay.Additional information regarding the patient impact was being followed up from the facility.
 
Additional Manufacturer Narrative
H3: no conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.This dm0010faa easydrill cranial perforator with 2585/22 lot number was manufactured by micromar.Multiple warnings are included in the easydrill cranial perforator ifu manual including: it is essential to keep the drill perpendicular (90°) at the predetermined point of the skull to be drilled, as an excessive deviation from perpendicularity may cause the product to fail and lead to serious patient injury.Select a drill bit suitable for the bone thickness.This prevents the drill from tearing the bone or brain tissue (similar effect when the bit is not positioned at 90°).If the components of the easydrill cranial perforator become loose during trephination, discontinue use.The drill can cut or tear the dura mater when it unlocks.Check some conditions before performing the procedure, such as the existence of adhering dura mater or other anomalies adjacent to the drilling site.We will continue to track and trend this complaint type.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: no conclusion can be drawn.Device was returned and the evaluation anticipated but not yet begun.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On followup it was reported that the dura was repaired using a dural regeneration matrix, the patient has recovered and has been discharged.
 
Additional Manufacturer Narrative
Product analysis: evaluation could not reproduce the reported malfunction of device continuous to run.Easydrill worked normally medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EASYDRILL PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOU
Manufacturer (Section D)
MICROMAR INDUSTRIA E COMERCIO LTDA
cnpj: 53.168.142/0001-29
av. marginal ao corrego da ser
sao paulo,sp 09980 -39
BR  09980-39
Manufacturer (Section G)
MICROMAR INDUSTRIA E COMERCIO LTDA
cnpj: 53.168.142/0001-29
av. marginal ao corrego da ser
sao paulo,sp 09980 -39
BR   09980-39
Manufacturer Contact
natalia matos
cnpj: 53.168.142/0001-29
av. marginal ao corrego da ser
sao paulo,sp 09980--39
BR   09980-39
140575722
MDR Report Key16822181
Report Number1625507-2023-00105
Device Sequence Number17810219
Product Code HBF
UDI-Device Identifier07898959543470
UDI-Public07898959543470
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K141455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model NumberDM0010FAA
Device Catalogue NumberDM0010FAA
Device Lot Number2585/22
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/24/2023
04/17/2024
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/20/2023
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown